Painstop night-time pain reliever syrup – Information, specialists, frequent questions.
Usage of Painstop night-time pain reliever syrup
Painstop Night-Time Syrup is a multi component pain relieving preparation. The constituents work together to relieve pain of moderate severity in children.
The maroon coloured syrup contains:
- Paracetamol 120mg per 5ml
- Codeine Phosphate 5mg per 5ml
- Promethazine Hydrochloride 6.5mg per 5ml
- It also contains Ethanol (Alcohol) 0.5ml per 5ml
The inactive ingredients are Sodium Metabisulphite, Sorbitol, Sodium Saccharin, Disodium Edetate, Imitation Toffee Flavour, Imitation Strawberry Flavour, Propylene Glycol, and Sucrose. The colouring agents are Brilliant Blue CI 42090 and Amaranth CI 16185.
Painstop Night-Time Syrup is used for the temporary relief of moderately severe pain in children when Paracetamol alone is proving to be inadequate and when sedation is considered beneficial.
Some of the most commonly encountered conditions which give rise to pain of this severity are as follows:-
Acute ear ache, Dental pain, Migraine, Post-operative pain, Pain associated with minor fractures and burns.
Paracetamol and Codeine Phosphate are both pain relieving agents. When combined, they form a potent analgesic mixture.
Painstop Night-Time Syrup also contains Promethazine Hydrochloride, an antihistamine which in this instance is used for its sedative properties.
Adverse and side effects
Hyperexcitability may occur in some children and it is due to the effect of the antihistamine – Promethazine Hydrochloride. Once again, adjustment of the dose in consultation with your doctor or pharmacist may help.
Allergic reactions to any of the components may also occur. Should there be such a reaction, then please stop taking this medication and consult your doctor or pharmacist immediately.
Codeine Phosphate may cause constipation. A high fluid intake is desirable when taking this medication. This product contains 0.88g/5ml of Sorbitol which may have a laxative effect or cause diarrhoea in some people. This is more likely if several products containing Sorbitol or related substances are consumed simultaneously.
Questions about Painstop night-time pain reliever syrup
Our experts have answered 3 questions about Painstop night-time pain reliever syrup